Glasnik Matematicki, Vol. 50, No. 1 (2015), 163-182.

ON QUADRATIZATIONS OF HOMOGENEOUS POLYNOMIAL SYSTEMS OF ODES

Matej Mencinger

Faculty of Civil Engineering, University of Maribor, 2 000 Maribor, and, IMFM, 1 000 Ljubljana, Slovenia
e-mail: matej.mencinger@um.si


Abstract.   The quadratizations of a (homogeneous nonquadratic) nonlinear polynomial system of ODEs introduced by Myung and Sagle in [17] is considered. The 1-1 correspondence between homogeneous quadratic systems of ODEs and nonassociative algebras is used to prove a special structure of the algebra corresponding to a general homogeneous quadratic systems being a quadratization. Every homogeneous solution-preserving map (corresponding to a quadratization) determines the so called essential set which turns out to be crucial for preserving the (in)stability of the origin from homogeneous nonquadratic systems to their quadratizations and vice versa. In particular the quadratizations of homogeneous systems x' =fα(x) (of order α>2) and cubic planar systems are considered. In the main result we prove that for quadratizations of cubic planar systems the (in)stability of the origin is preserved from the original system x' =fα(x) , α>2 to the quadratization (regarding the essential set of the corresponding solution-preserving map) and vice versa.

2010 Mathematics Subject Classification.   34A34, 34D20, 13P99.

Key words and phrases.   Homogeneous system, cubic system, quadratic system, quadratization, commutative (nonassociative) algebra, stability, critical point.


Full text (PDF) (access from subscribing institutions only)

DOI: 10.3336/gm.50.1.09


References:

  1. D. Acheson, From calculus to chaos, Oxford University Press, Oxford, 1997.
    MathSciNet    

  2. M. J. Álvares, A. Ferragut and X. Jarque, A survey on the blow up technique, Internat. J. Bifur. Chaos Appl. Sci. Engrg. 11 (2011), 3103-3118.
    MathSciNet     CrossRef

  3. I. Burdujan, A class of commutative algebras and their applications in Lie triple system theory, Romai J. 3 (2007), 15-39.
    MathSciNet    

  4. I. Burdujan, Automorphisms and derivations of homogeneous quadratic differential systems, Romai J. 6 (2010), 15-28.
    MathSciNet    

  5. A. Cima and J. Llibre, Bounded polynomial vector fields, Trans. Amer. Math. Soc. 318 (1990), 557-579.
    MathSciNet     CrossRef

  6. T. Date, Classification and analysis of two-dimensional real homogeneous quadratic differential equation systems, J. Differential Equations 32 (1979), 311-334.
    MathSciNet     CrossRef

  7. A. Ferragut and A. Gasull, Seeking Darboux polynomials, Acta Appl. Math., to appear (preprint).
    CrossRef

  8. J. L. Kaplan and J. A. Yorke, Nonassociative, real algebras and quadratic differential equations, Nonlinear Anal. 3 (1979), 49-51.
    MathSciNet     CrossRef

  9. M. K. Kinyon and A. A. Sagle, Differential systems and algebras, in Differential equations, dynamical systems, and control science, Dekker New York, 1994, 115-141.
    MathSciNet    

  10. M. K. Kinyon and A. A. Sagle, Quadratic dynamical systems and algebras, J. Differential Equations 117 (1995), 67-126.
    MathSciNet     CrossRef

  11. J. Llibre and N. Vulpe, Planar cubic polynomial differential systems with the maximum number of invariant straight lines, Rocky Mountain J. Math. 36 (2006), 1301-1373.
    MathSciNet     CrossRef

  12. L. Markus, Quadratic differential equations and non-associative algebras, Ann. Math. Studies 45 (1960), 185-213.

  13. M. Mencinger, On stability of the origin in quadratic systems of ODEs via Markus approach, Nonlinearity 16 (2003), 201-218.
    MathSciNet     CrossRef

  14. M. Mencinger, On the stability of Riccati differential equation X‌·=TX+Q(X) in Rn, Proc. Edinb. Math. Soc. (2) 45 (2002), 601-615.
    MathSciNet     CrossRef

  15. B. Zalar and M. Mencinger, On stability of critical points of quadratic differential equations in nonassociative algebras, Glas. Mat. Ser. III 38(58) (2003), 19-27.
    MathSciNet     CrossRef

  16. M. Mencinger and B. Zalar, A class of nonassociative algebras arising from quadratic ODEs, Comm. Algebra 33 (2005), 807-828.
    MathSciNet     CrossRef

  17. H. C. Myung and A. A. Sagle, Quadratic differential equations and algebras, Contemp. Math. 131 (1992), 659-672.
    MathSciNet     CrossRef

  18. M. Oka, Classifications of two-dimensional homogeneous cubic differential equation systems. I, TRU Math. 16 (1980), 19-62.
    MathSciNet    

  19. M. Oka, Classifications of two-dimensional homogeneous cubic differential equation systems. II, TRU Math. 17 (1981), 65-88.
    MathSciNet    

  20. S. Walcher, Algebras and differential equations, Hadronic Press, Inc., Palm Harbor, 1991.
    MathSciNet    

Glasnik Matematicki Home Page